Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 297, NWS Springfield, MO

November 5, 2005Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 5, 2005, 5:51 PM CST for Camden County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2005, 5:51 PM CST (23:51 UTC)
Expired
Nov 5, 2005, 6:51 PM CST
In force
60 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Camden County, MO

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 3:50 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 4:52 PM CST, 59 minutes earlier.

Area forecast discussion, Nov 5, 4:52 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CST SAT NOV 5 2005

.DISCUSSION...
MAIN CONCERNS ARE THUNDERSTORM CHANCES THROUGH THIS EVENING AND
FLUCTUATING TEMPERATURES IN LATER PERIODS.

COLD FRONT HAS ONLY INCHED SOUTHWARD SINCE YESTERDAY..EXTENDING FROM
WEST CENTRAL IL...TO JUST SOUTH OF KANSAS CITY INTO SOUTHEAST
KANSAS. MODIFIED GULF AIR REMAINS IN PLACE OVER THE REGION WITH
DEWPOINTS FROM THE MID 50S TO AROUND 60 DEG F. 18Z RAWINSONDE FROM
KSGF INDICATES A STRONGER THAN EXPECTED CAP...ABOUT 5 DEG C FROM
850MB TO 800 MB. THIS IS MUCH STRONGER THAN THE NAM...AND EVEN
SLIGHTLY STRONGER THAN WHAT THE GFS INDICATED FROM THE 12Z RUN.
MECHANISMS THAT MAY POSSIBLY BREAK THE CAP WILL BE INCREASINGLY
STRONG FORCING ALONG THE SURFACE FRONT...AND LIFT/COOLING/FORCING
WITH A QUICKLY APPROACHING VIGOROUS SHORTWAVE...NOW MOVING INTO
WESTERN KS. HONESTLY...HAVING A TOUGH TIME SIZING UP WHETHER THE CAP
WILL BE OVERCOME...BUT COOLING ABOVE THE CAP SHOULD COMMENCE BEFORE
00Z AND BECOME FAIRLY SUBSTANTIAL AFTER 00Z AS THE FRONT IS MOVING
THROUGH THE EASTERN MO OZARKS. CAP ALSO MAY BE ABOUT 2 DEG C WEAKER
OVER THE EASTERN CWA (USING THE GFS AS A GUIDE). ML CAPES ABOUT
1000-1200 J/KG OFF THE GFS ALONG WITH 500 MB WINDS PROGGED TO
STRENGTHEN TO 60-65 KTS BY 03Z. IF THE CAP BREAKS...SUPERCELLS ALONG
THE EASTERN EDGE OF THE CWA POSSIBLE AS SURFACE WINDS BACK SOMEWHAT
IN RESPONSE TO SURFACE LOW PRESSURE DEEPENING AS IT MOVE NORTHEAST
THROUGH CENTRAL MO. O-3KM HELICITY INCREASES TO 300 M2/S2
ROLLA/SALEM POINT SOUNDING 00-03Z. BY THAT TIME...HOWEVER...SURFACE
COOLING MAY ALSO LIMIT SURFACE BASED ACTIVITY BY THAT TIME.
ALL-IN-ALL..HAVE MY HIGHEST POPS IN THE EASTERN CWA THIS EVENING AND
MENTION SEVERE THREAT IN THE HWO IN THAT SAME AREA. 00Z SOUNDING
WILL HELP INDICATE THE DEGREE OF MIDLEVEL COOLING WHICH SHOULD BE
UNDERWAY BY THEN.

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY...THEN RETURN FLOW
WILL RAPIDLY COMMENCE ONCE AGAIN EARLY MONDAY AS LEE SIDE TROUGHING
DEVELOPS OVER THE HIGH PLAINS IN RESPONSE TO ANOTHER SHORTWAVE
MOVING INTO THE ROCKIES. INITIALLY...CONDITIONS WILL BE DRY...AND
THERE MAY BE A SOMEWHAT ELEVATED FIRE DANGER MONDAY. BELIEVE MODELS
ARE A LITTLE FAST IN RETURNING MOISTURE TO THE REGION...BUT MOISTURE
RETURN WILL EVENTUALLY BRING RH LEVELS UP LATE MONDAY INTO
TUESDAY...ESPECIALLY ALONG THE WESTERN MO STATE LINE. WELL ABOVE
NORMAL TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH SOME RECORD
WARMTH A GOOD POSSIBILITY.

MEDIUM RANGE MODELS HAVING SHOWING SIGNIFICANT TIMING
DIFFERENCES...WITH THE 12Z GFS MORE AMPLIFIED AND SOMEWHAT SLOWER
WITH NEXT FRONTAL PASSAGE WEDNESDAY. IF MODELS CONTINUE TO TREND
THIS WAY...FROPA MAY BE DELAYED... OR PROGRESS SLOWED...AS SOUTHWEST
FLOW ALOFT DEVELOPS OVER THE CENTRAL U.S.. FOR NOW STICKING PRETTY
CLOSE TO NCEP SOLUTIONS...BUT HAVE EXTENDED RAIN CHANCES INTO ALL OF
WEDNESDAY. PRETTY POTENT SYSTEM...ESPECIALLY AS DEPICTED BY THE
ECMWF...SO SEVERE WEATHER NOT OUT OF THE QUESTION
TUESDAY-WEDNESDAY...BUT A LONG WAY TO GO BEFORE THEN. ANOTHER HIGH
BUILDS INTO THE AREA LATE IN THE WEEK. DSA

&&

.AVIATION...
FOR THE 00Z TAFS...COLD FRONT JUST ABOUT TO PUSH INTO JLN AT 23Z.
MOST OF THE RADAR RETURNS SHOULD BE LOCATED EAST OF THE JLN/SGF
FORECAST POINTS BY 00Z AND HAVE NOT INCLUDED ANY MENTION OF
PRECIPITATION WITH THIS FORECAST.  MAY SEE SOME BROKEN CEILINGS FOR
A COUPLE OF HOURS IN SGF AT 3000 TO 4000 FEET HOWEVER AM EXPECTING
VFR CONDITIONS REMAINDER OF FORECAST.

LINDENBERG
&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 5, 4:57 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CST SAT NOV 5 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
457 PM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 WEATHER HAZARDS EXPECTED:

THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS WILL DEVELOP AND
PRODUCE UP TWO INCH IN DIAMETER HAIL AND DAMAGING WINDS OF 70 MPH.
THE BETTER CHANCES FOR SEVERE WEATHER WILL BE OVER THE MISSOURI
OZARKS...GENERALLY IN COUNTIES ALONG AND EAST OF A WARSAW TO
CASSVILLE THROUGH MIDNIGHT. THE THREAT FOR ISOLATED TORNADOES WILL
ALSO EXIST...ESPECIALLY OVER PORTIONS WEST CENTRAL AND CENTRAL
MISSOURI THROUGH 10 PM THIS EVENING.

 DISCUSSION:

A COLD FRONT TWILL SHIFT EAST THROUGH THE MISSOURI OZARKS THIS
EVENING. A MIDDAY UPPER AIR OBSERVATION INDICATED A STRONG CAP IN
PLACE OVER THE AREA DURING THE DAY...BUT AN APPROACHING UPPER LEVEL
DISTURBANCE AND INCREASING CONVERGENCE ALONG THE FRONT WILL BREAK
THE CAP OVER CENTRAL AND SOUTHERN MISSOURI. INSTABILITY AND VERTICAL
WIND SHEAR WILL BE ADEQUATE FOR SEVERE SUPERCELL STORMS ALONG AND
JUST AHEAD OF THE FRONT. THE STORMS WILL LIKELY DEVELOP INTO A
SQUALL LINE BEFORE EXITING THE EASTERN MISSOURI OZARKS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA
TUESDAY NIGHT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING OVER EASTERN SECTIONS OF THE MISSOURI OZARKS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Nov 5, 3:53 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CST SAT NOV 5 2005

MOZ055>058-068>071-060400-
BENTON-CAMDEN-HICKORY-MARIES-MILLER-MORGAN-PHELPS-PULASKI-
353 PM CST SAT NOV 5 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 841 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES

IN CENTRAL MISSOURI

BENTON... CAMDEN... HICKORY...
MARIES... MILLER... MORGAN...
PHELPS... PULASKI...

THIS INCLUDES THE CITIES OF...CAMDENTON...COLE CAMP...ELDON...
FORT LEONARD WOOD...HERMITAGE...LAKE OZARK...OSAGE BEACH...
ROLLA...VERSAILLES...VIENNA...WARSAW AND WAYNESVILLE.

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL APPROACH THE MISSOURI
OZARKS LATE THIS EVENING.  AS THIS FEATURE APPROACHES A COLD FRONT
THAT EXTENDS ACROSS CENTRAL AND WESTERN MISSOURI...STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP.  THE POTENTIAL FOR TORNADOES WILL EXIST
ACROSS THE LAKE OF THE OZARKS REGION.  IN ADDITION TO
TORNADOES...HAIL UP TO THE SIZE OF TWO INCHES IN DIAMETER...WIND
GUSTS IN EXCESS OF 70 MPH...AND DANGEROUS LIGHTNING WILL ACCOMPANY
THE MOST SEVERE THUNDERSTORMS.

CRAMER
Special weather statement, Nov 5, 5:14 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST SAT NOV 5 2005

MOZ079>083-090>092-094>098-102>106-060400-
BARRY-CHRISTIAN-DALLAS-DENT-DOUGLAS-GREENE-HOWELL-LACLEDE-
LAWRENCE-OREGON-OZARK-POLK-SHANNON-STONE-TANEY-TEXAS-WEBSTER-
WRIGHT-
514 PM CST SAT NOV 5 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
842 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING
AREA...

IN MISSOURI THIS WATCH INCLUDES 18 COUNTIES

IN SOUTH CENTRAL MISSOURI

DENT... HOWELL... OREGON...
SHANNON... TEXAS...

IN SOUTHWEST MISSOURI

BARRY... CHRISTIAN... DALLAS...
DOUGLAS... GREENE... LACLEDE...
LAWRENCE... OZARK... POLK...
STONE... TANEY... WEBSTER...
WRIGHT...

THIS INCLUDES THE CITIES OF...ALTON...AURORA...AVA...BOLIVAR...
BRANSON...BUFFALO...CABOOL...CASSVILLE...EMINENCE...FORSYTH...
GAINESVILLE...GALENA...HOUSTON...KIMBERLING CITY...LEBANON...
MANSFIELD...MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...
NIXA...OZARK...REPUBLIC...ROGERSVILLE...SALEM...SPRINGFIELD...
THAYER...THEODOSIA...WEST PLAINS...WILLOW SPRINGS AND WINONA.

MOZ055>058-068>071-060400-
BENTON-CAMDEN-HICKORY-MARIES-MILLER-MORGAN-PHELPS-PULASKI-
514 PM CST SAT NOV 5 2005

...TORNADO WATCH 841 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR
THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES

IN CENTRAL MISSOURI

BENTON... CAMDEN... HICKORY...
MARIES... MILLER... MORGAN...
PHELPS... PULASKI...

THIS INCLUDES THE CITIES OF...CAMDENTON...COLE CAMP...ELDON...
FORT LEONARD WOOD...HERMITAGE...LAKE OZARK...OSAGE BEACH...
ROLLA...VERSAILLES...VIENNA...WARSAW AND WAYNESVILLE.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 4:58 PM CSTSevere Thunderstorm WarningSGFHickory, Polk77 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.